Why Weight Gain In Hypothyroidism And Other Reasons For Abnormal Weight Gain ?

Spread the love

If you increase the number of calories in your diet and reduce the amount of time you spend exercising or doing other physical activity, you should not be surprised about your weight gain. But even if the amount of food you eat and the amount of time you exercise do not change as usual, if you are gaining weight, it may be a bit unusual. In that case, you need to think a little deeper to see if there is anything unusual. In this article, we will look at some of the amazing reasons why you may be gaining weight.

 


Hypothyroidism

 

Decreased thyroid hormone production due to decreased activity of the thyroid gland can lead to fatigue, weakness, chills, and weight gain. Decreasing the amount of thyroid hormone reduces the amount of calories you use on a daily basis as it slows down your body’s metabolic rate. It is a cause of gradual weight gain. In some cases, even minimal activity within the normal range of activity of the thyroid gland can lead to weight gain. With proper treatment for low thyroid function, weight gain can be reduced to some extent.

 

Other reasons For Increase Weight abnormally

 

Insomnia

 

The relationship between sleep pattern and weight gain is twofold. If you go to bed late every day, you are more likely to eat short meals at night. That is, the number of calories you burn increases unknowingly. Also, if you are in the habit of falling asleep, there will be an imbalance in the hormonal activity of the body, which will lead to increased hunger and appetite. Then, you can see the re-emergence of hunger very soon after a meal.

 

Mental Stress

 

As life’s expectations and challenges increase, so does your stress level, which causes your body to increase its levels of the stress hormone cortisol. The result is an increase in your appetite. Also, when you are stressed, you are more likely to switch to junk foods that are high in calories. However, both of these processes result in weight gain.

 

Antidepressants

 

One of the side effects of some of the antidepressants prescribed for depression is weight gain. If you notice that you are gaining weight due to the antidepressant medication you are currently taking, consult your doctor and make changes in the treatment you are taking. However, keep in mind that you should never stop or change the medication you are taking on your own opinion without consulting a doctor. Some people gain weight after starting taking antidepressants, but not as a side effect of the medication. As the mood improves, appetite may increase and weight may increase slightly. Also, depression can lead to weight loss or weight gain.

Steroid drugs

Regular use of steroid drugs, such as prednisolone, can lead to severe weight gain. The two main reasons for this are the increase in the amount of fluid retained in the body and the increase in appetite. Another experience of those taking regular steroid drugs is the accumulation of excess fat on the face, abdomen, and back of the neck. If you have been taking steroid medications for more than a week, stopping them all at once can have serious consequences. Seek medical advice to gradually reduce the dose of such drugs.

Other drugs

Many medications can cause weight gain. These include medications prescribed for schizophrenia, bipolar disorder, migraine, epilepsy, high blood pressure, and diabetes. Therefore, it is important to discuss with your doctor and change the treatment to alleviate the symptoms and minimize side effects.

Menopause

Menopause or permanent cessation of menstruation can lead to weight gain in some women. In particular, this happens in the early stages of menopause. But, the only reason for this is not just the changes in hormonal activity that occur with menopause. Gradual decrease in the rate of metabolic reactions with age also contributes to weight gain, and lifestyle changes such as decreased physical activity also contribute to weight gain. However, if weight gain occurs after menopause, menstruation may be associated with a pattern of excess fat deposition. There, excess fat is often deposited in the hip area rather than in the hip and thigh areas.

Cushing’s syndrome

Cushing’s syndrome can be caused by prolonged activation of the stress hormone cortisol in the body. Cushing’s syndrome can also be caused by long-term use of steroid drugs for diseases such as asthma, arthritis, or lupus. The disease is mainly accompanied by weight gain and other abnormalities and symptoms. If an abnormality or lump in your adrenal glands produces too much cortisol hormone, it can also cause Cushing’s syndrome. Here, weight gain is particularly prevalent in the face, neck, upper back, or hip area.

Polycystic ovary syndrome (PCOS)

 

PCOS is a condition characterized by hormonal imbalances that are more common in women of childbearing age. Here, fluid bubbles form in the ovaries, causing irregular or cessation of menstruation, abnormal hair growth on the body, and the appearance of acne. In women with this condition, the body becomes resistant to the action of the hormone insulin, which regulates blood sugar. Therefore, gradual weight gain occurs. Because excess fat is often stored in the abdomen, women with PCOS are at higher risk for heart disease.

 

If you are gaining weight

 

Do not stop taking any medicine you are currently taking without consulting your doctor. Understand the importance of the medication you are taking. In some cases, it may be a drug that has a significant effect on your health, with side effects such as weight gain. However, it is very important to discuss this with your doctor.

 

Avoid comparing yourself to other people who are taking the same type of medication. The side effects of the same drug in each individual are never the same. For example, a drug that causes one person to lose weight may not be as active in another.

 

Weight gain does not last long as the amount of water in the body increases, so weight gain is not due to excess fat deposits. If so, you will gradually lose weight when you finish treatment. Therefore, it is important to reduce the amount of salt consumed over a period of time to minimize weight gain.

 

If you are gaining weight due to any medication, talk to your doctor. Often, your doctor will be able to prescribe an alternative medication without such side effects.

 

If your weight gain is due to a decrease in the rate of metabolic reactions, illness, or medication, try to adopt an active lifestyle as an alternative strategy to lose weight. This will increase the speed of your metabolic reactions and help you lose weight.

0 0 votes
Article Rating
Subscribe
Notify of
guest
0 Comments
Inline Feedbacks
View all comments